Nordsieck methods with computationally verified algebraic stability

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

We describe the search for algebraically stable Nordsieck methods of order p = s and stage order q = p, where s is the number of stages. This search is based on the theoretical criteria for algebraic stability proposed recently by Hill, and Hewitt and Hill, for general linear methods for ordinary differential equations. These criteria, which are expressed in terms of the non-negativity of the eigenvalues of a Hermitian matrix on the unit circle, are then verified computationally for the derived Nordsieck methods of order p ≥ 2.

Original languageEnglish (US)
Pages (from-to)8598-8610
Number of pages13
JournalApplied Mathematics and Computation
Volume217
Issue number21
DOIs
StatePublished - Jul 1 2011

Fingerprint

Ordinary differential equations
Eigenvalues of a Hermitian matrix
General Linear Methods
Nonnegativity
Unit circle
Ordinary differential equation

Keywords

  • Algebraic stability
  • General linear methods
  • Nordsieck methods
  • Order conditions

ASJC Scopus subject areas

  • Applied Mathematics
  • Computational Mathematics

Cite this

Nordsieck methods with computationally verified algebraic stability. / Braś, M.; Jackiewicz, Zdzislaw.

In: Applied Mathematics and Computation, Vol. 217, No. 21, 01.07.2011, p. 8598-8610.

Research output: Contribution to journalArticle

@article{1dbbf3b15b0b43c4b8bd50b2dfa21b16,
title = "Nordsieck methods with computationally verified algebraic stability",
abstract = "We describe the search for algebraically stable Nordsieck methods of order p = s and stage order q = p, where s is the number of stages. This search is based on the theoretical criteria for algebraic stability proposed recently by Hill, and Hewitt and Hill, for general linear methods for ordinary differential equations. These criteria, which are expressed in terms of the non-negativity of the eigenvalues of a Hermitian matrix on the unit circle, are then verified computationally for the derived Nordsieck methods of order p ≥ 2.",
keywords = "Algebraic stability, General linear methods, Nordsieck methods, Order conditions",
author = "M. Braś and Zdzislaw Jackiewicz",
year = "2011",
month = "7",
day = "1",
doi = "10.1016/j.amc.2011.03.096",
language = "English (US)",
volume = "217",
pages = "8598--8610",
journal = "Applied Mathematics and Computation",
issn = "0096-3003",
publisher = "Elsevier Inc.",
number = "21",

}

TY - JOUR

T1 - Nordsieck methods with computationally verified algebraic stability

AU - Braś, M.

AU - Jackiewicz, Zdzislaw

PY - 2011/7/1

Y1 - 2011/7/1

N2 - We describe the search for algebraically stable Nordsieck methods of order p = s and stage order q = p, where s is the number of stages. This search is based on the theoretical criteria for algebraic stability proposed recently by Hill, and Hewitt and Hill, for general linear methods for ordinary differential equations. These criteria, which are expressed in terms of the non-negativity of the eigenvalues of a Hermitian matrix on the unit circle, are then verified computationally for the derived Nordsieck methods of order p ≥ 2.

AB - We describe the search for algebraically stable Nordsieck methods of order p = s and stage order q = p, where s is the number of stages. This search is based on the theoretical criteria for algebraic stability proposed recently by Hill, and Hewitt and Hill, for general linear methods for ordinary differential equations. These criteria, which are expressed in terms of the non-negativity of the eigenvalues of a Hermitian matrix on the unit circle, are then verified computationally for the derived Nordsieck methods of order p ≥ 2.

KW - Algebraic stability

KW - General linear methods

KW - Nordsieck methods

KW - Order conditions

UR - http://www.scopus.com/inward/record.url?scp=79956112872&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79956112872&partnerID=8YFLogxK

U2 - 10.1016/j.amc.2011.03.096

DO - 10.1016/j.amc.2011.03.096

M3 - Article

AN - SCOPUS:79956112872

VL - 217

SP - 8598

EP - 8610

JO - Applied Mathematics and Computation

JF - Applied Mathematics and Computation

SN - 0096-3003

IS - 21

ER -